First off, I'm a 37 year old male 190 lbs, 22% body fat; 6'1" tall
I started getting acne back in December '06. I have never had acne in my life, overall my skin has been normal -- zits that clear up in a matter of days etc. I started to get oily skin around this area too.
The spots I was getting in December were no different than any others I have gotten during my life. These zits were on my forehead, with a few (1 or 2) on my cheeks. Whiteheads and some red bumps. Once they were not going away with simple washing I used Benzoil peroxide / acne washes etc...this was not working, the spots were not going away.
My doctor prescribed "Stievamycin" (regular) Tretioin gel. This worked great for pustules / white heads. I found any "raised" spots went down. The problem was the spots weren't going away. Some were flat, others slightly raised. I wasn't getting any new ones, but the ones I had were not clearing.
I went back to my doctor and he prescribed MInocycline 100mg for 3 months
The Minocycline had very little affect - again, there was no other significant outbreaks, but any new pimples were still not going away.
After visiting my dermatologist, it is still up in the air as to what the problem is. Both my doctor and dermatologist questioned Rosacea - apparently I don't have all the symptoms? I don't blush easily, my face isn't red etc. My dermatologist considered Accutane, but decided to first bump the Minocyline.
I'm taking 200mg / day Minocylne now. I'm about half through the prescription of 2 months. The acne isn't anywhere near as bad as it was in January. But it IS still on my forehead, and is persistent. I have gotten a couple of pustules during my recent prescription, they disappeared within a few days. There were no spots left behind.
Will these blemishes/spots ever go away? Will my skin ever return to normal? Is there anything else I can do, other than taking antibiotics, to help my skin? -- washes, astringents, etc?
Any ideas about this situation?
Acne marks can take months to go away, especially if the marks are on the torso. It's hard to tell without seeing you, but it sounds as though your acne is actually responding to the treatment you've had so far. While your impatience is understandable, I think that basically you're going to need to wait these marks out. Your dermatologist seems to have the right idea of how to go about treating you, so I'd stick with his or her advice. I'd say that your skin will indeed go back to normal.
I actually recently found an all natural product
I used Proactiv Skin Care for the last 5 years until someone told me that it actually caused liver damage. when I asked my family doctor about the active Ingedient he told be that Benzoyl Peroxide is Gasoline and Hydrogen Peroxide. Recently I had spots located on my liver. Have you heard of any information that confirms that Benzoyl Peroxide causes liver damage?
Also I began using an all natural product line after finding out the above and there are ways to clear your skin without using chemicals.
I have this small white bumpy spots in face and also in my arms some of them are flat also, i have gone thru several treatments fraxel,laser treatments,needle laser treatment, the dermatogies think are scars from acne but i never had that bad of acne. i'm starting to think it might be an alergy (allergy) to something that i'm eating? or putting in my face, the only thing that i was putting in my face are to shave and after shave that's about it. any suggestion? i will appreciate it Thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.